Alert archive / Oklahoma / Tornado Warnings in 2009

Tornado Warning 1, NWS Amarillo, TX

April 26, 2009Beaver County, Oklahoma

NWS Amarillo, TX issued this tornado warning at Apr 26, 2009, 12:35 PM CDT for Beaver County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2009, 12:35 PM CDT (17:35 UTC)
Expired
Apr 26, 2009, 1:00 PM CDT
In force
25 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 113 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 11:07 AM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 382 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1949 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
382 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
3.6
Supercell composite
18.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KAMA 261735
TORAMA
OKC007-261800-
/O.NEW.KAMA.TO.W.0001.090426T1735Z-090426T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1235 PM CDT SUN APR 26 2009

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...

* UNTIL 100 PM CDT

* AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO  THIS TORNADO
  WAS LOCATED 9 MILES WEST OF SLAPOUT...OR ABOUT 19 MILES SOUTHEAST
  OF BEAVER...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SLAPOUT...
  KNOWLES...
  GATE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF YOU ARE IN MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3698 10026 3683 10001 3665 10002 3651 10021
      3660 10044
TIME...MOT...LOC 1735Z 215DEG 17KT 3663 10028

$$

SJOHNSON
2 follow-up statements
000 
WWUS54 KAMA 261749
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1249 PM CDT SUN APR 26 2009

OKC007-261800-
/O.CON.KAMA.TO.W.0001.000000T0000Z-090426T1800Z/
BEAVER OK-
1249 PM CDT SUN APR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR EASTERN
BEAVER COUNTY...

AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES NORTHWEST OF
SLAPOUT...OR  ABOUT 20 MILES SOUTHEAST OF BEAVER...MOVING NORTHEAST
AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SLAPOUT...
  KNOWLES...
  GATE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
CENTRAL OKLAHOMA AND CENTRAL TEXAS.

&&

LAT...LON 3698 10026 3683 10001 3665 10002 3651 10021
      3660 10044
TIME...MOT...LOC 1749Z 215DEG 17KT 3670 10019

$$

SJOHNSON
000 
WWUS54 KAMA 261759
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1259 PM CDT SUN APR 26 2009

OKC007-261808-
/O.EXP.KAMA.TO.W.0001.000000T0000Z-090426T1800Z/
BEAVER OK-
1259 PM CDT SUN APR 26 2009

...THE TORNADO WARNING FOR EASTERN BEAVER COUNTY EXPIRES AT 100 PM
CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...AND NO LONGER POSES A 
TORNADIC THREAT TO BEAVER COUNTY. THUS THE TORNADO WARNING HAS BEEN 
ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
CENTRAL OKLAHOMA AND CENTRAL TEXAS.

LAT...LON 3698 10026 3683 10001 3665 10002 3651 10021
      3660 10044
TIME...MOT...LOC 1758Z 215DEG 17KT 3673 10016

$$

SJOHNSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 11:45 AM CDT, 50 minutes earlier.

Area forecast discussion, Apr 26, 11:45 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1145 AM CDT SUN APR 26 2009

.AVIATION...
DRYLINE WILL STAY TO THE EAST OF TAF SITES THROUGH THIS FORECAST...SO
WILL EXPECT ANY STORMS TO STAY TO THE EAST. SOUTHERLY WINDS SHOULD
RETURN TO THE DHT TAF SITE BY ISSUANCE TIME AND TO THE GUY TAF SITE
BY LATE THIS AFTERNOON AS WARM DRY AIR RUSHES NORTHWARD. BUT...A COLD
FRONT WILL MOVE SOUTH ACROSS THE PANHANDLES AFTER MIDNIGHT. SOME LOW
CLOUDS MAY MOVE INTO THE GUY TAF SITE TOWARD SUNRISE BEHIND THE FRONT.

&&

.PREV DISCUSSION... /ISSUED 704 AM CDT SUN APR 26 2009/

AVIATION...
THE COLD FRONT IS NOW MAKING PROGRESS SOUTHWARD THROUGH THE TEXAS
PANHANDLE WITH LOWER TEMPERATURES BEHIND IT AND A SHIFT TO NORTHERLY
WINDS. LOW CLOUDS WILL BE THE ISSUE WHILE NORTH OF THE FRONT. THE
DRYLINE WILL SET UP A BIT FURTHER WEST TODAY AND THUNDERSTORMS MAY
AFFECT KGUY AND KAMA. THE FRONT COULD ADD ANOTHER FOCUS TO STORMS
LATER TODAY.

WYNNE

PREV DISCUSSION... /ISSUED 443 AM CDT SUN APR 26 2009/

DISCUSSION...
MANY FORECAST CONCERNS AGAIN THIS MORNING RANGING FROM
CONVECTION/SEVERE POTENTIAL ACROSS THE EASTERN PANHANDLES TO FIRE
WEATHER CONDITIONS FURTHER WEST.

EARLY MORNING WATER VAPOR SATELLITE IMAGERY SHOWS STRONG SHORT WAVE
TROUGH OVER THE CENTRAL ROCKIES WITH PROFILER NETWORK INDICATING
70 KT SOUTHWESTERLY MID LEVEL JET EXTENDING INTO THE CENTRAL PLAINS.
SHORT WAVE WILL TRACK FROM THE CENTRAL ROCKIES TO THE UPPER MS VALLEY
LATER TONIGHT. MEANWHILE...A SPEED MAX WILL ROUND THE BASE OF MEAN
WESTERN CONUS TROUGH. THIS DISTURBANCE IS FORECAST TO REACH WESTERN
TX BY THIS EVENING. A SURFACE BOUNDARY EXTENDS FROM AN AREA OF LOW
PRESSURE CURRENTLY OVER EASTERN NM NORTHEAST INTO CENTRAL WI/MI.
SURFACE OBS INDICATE THIS FRONT HAS STARTED TO LIFT NORTH...AND
EXPECT FRONT TO CONTINUE TO LIFT NORTH AS LOW FURTHER DEEPENS
TODAY. DRY LINE IS EXPECTED TO MIX EASTWARD...REACHING THE EASTERN
TX/OK PANHANDLES THIS AFTERNOON. LARGE SCALE LIFT PROVIDED BY
ADVANCING WAVE/DISTURBANCE WILL BRING ANOTHER CHANCE OF
THUNDERSTORMS ALONG AND EAST OF THE DRYLINE TODAY. THETA-E
RIDGE/INSTABILITY AXIS WILL REMAIN ACROSS THE EASTERN PANHANDLES.
MAGNITUDE OF INSTABILITY NOT AN ISSUE WITH FORECAST SOUNDINGS
INDICATING AROUND 2500 J/KG. IN ADDITION 50 KT LOW LEVEL JET WILL
DEVELOP FROM NORTHERN TX INTO EASTERN OK WHICH WILL PROVIDE STRONG
BULK SHEAR...SUPPORTIVE OF LARGE HAIL AND EVEN ISOLATED TORNADOES.
WEST OF THE DRYLINE...FORECAST SOUNDINGS INDICATE DEEPLY MIXED
BOUNDARY LAYER TODAY AND WITH DRY AIR IN PLACE ALONG WITH
STRENGTHENING SOUTHWEST WINDS...EXPECT CRITICAL FIRE WEATHER
CONDITIONS TO DEVELOP TODAY.

ANOTHER WEAK VORT MAX IS EXPECTED TO EJECT THROUGH THE SOUTHERN
PLAINS AS UPPER WAVE SLIDES EAST OF THE PANHANDLES MONDAY. FRONT WILL
EXTEND INTO THE PANHANDLES AND SHOULD CONTINUE TO EDGE SOUTHEASTWARD
DURING THE DAY...PROVIDING A FOCUS FOR MORE SHOWERS AND THUNDERSTORMS
IN THE FAR SOUTHERN PORTIONS OF THE TX PANHANDLE. ELSEWHERE...
SUBSIDENCE BEHIND EXITING WAVE WILL PROVIDE DRY AND COOLER CONDITIONS
TO THE AREA. HAVE CUT POPS ACROSS THE AREA DURING THE DAY WITH
PRECIP CHANCES INCREASING IN THE EVENING IN RESPONSE TO APPROACHING
VORT MAX.

TUESDAY LOOKS CLOUDY AND COOL IN POST FRONTAL UPSLOPE FLOW. HAVE
BOOSTED POPS UP DURING THE TUESDAY/TUESDAY NIGHT PERIOD WITH NEXT
WAVE MOVING INTO THE SOUTHERN PLAINS. SOME QUESTION ON SEVERE
POTENTIAL HOWEVER AS FORECAST SOUNDINGS INDICATE STRONG INVERSION
WHICH COULD LIMIT STRONG DAYTIME HEATING AND LIMIT THE AMOUNT OF SURFACE
BASED INSTABILITY. SOUTHERLY LOW LEVEL JET WILL DEVELOP/STRENGTHEN
TUESDAY NIGHT WITH STRONG LOW LEVEL MOISTURE ADVECTION LIFTING INTO
NORTHERN TX. ELEVATED STORMS MAY DEVELOP NORTH OF THE FRONT...IN THE
TX PANHANDLE. SOUTHEAST UPSLOPE FLOW CONTINUES INTO WEDNESDAY...AND
HAVE MAINTAINED SLIGHT CHANCE POPS THROUGH THE PERIOD. SURFACE LEE
TROUGH SETS UP IN EASTERN CO/NM THURSDAY WITH FLOW TURNING MORE TO
THE SOUTHWEST. TEMPS WILL REBOUND FROM COOLER 60S AND 70S EARLIER IN
THE WEEK TO MID/UPPER 80S. BOTH ECMWF/GFS INDICATE NEXT FRONTAL
BOUNDARY MOVES THROUGH FRIDAY...ALTHOUGH MODELS DIFFER IN REGARDS TO
PRECIP CHANCES. FOR NOW LEFT FRIDAY ON DRY.

CLK

FIRE WEATHER...
DRYLINE WILL MIX TO THE EASTERN PANHANDLES LATER TODAY. BEHIND THE
DRYLINE...FORECAST SOUNDINGS INDICATE STEEP MID LEVEL LAPSE RATES
AND DEEPLY MIXED BOUNDARY LAYER. IN ADDITION MINIMUM RELATIVE
HUMIDITIES WILL DROP BELOW 15 PERCENT WITH 20 FOOT WINDS EXPECTED TO
INCREASE TO AROUND 20 MPH....PROMOTING CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE TX/OK
PANHANDLES. FIRE WEATHER CONDITIONS ARE NOT EXPECTED MONDAY
DUE TO LIGHTER 20 FOOT WINDS... ALTHOUGH MINIMUM RELATIVE
HUMIDITIES WILL DROP TO AROUND 15 PERCENT. INCREASING RELATIVE
HUMIDITIES WILL PRECLUDE FIRE WEATHER CONDITIONS THROUGH MID WEEK.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
     RANDALL...SHERMAN.

OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.

&&

16/15
Hazardous weather outlook, Apr 26, 11:06 AM CDT, 1 hour 29 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1106 AM CDT SUN APR 26 2009

OKZ001>003-TXZ001>020-261800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1106 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE EASTERN OKLAHOMA AND
TEXAS PANHANDLES UNTIL 7 PM CDT. THUNDERSTORMS WILL BE POSSIBLE IN
THE CENTRAL AND EASTERN PANHANDLES TODAY. SOME OF THESE THUNDERSTORMS
COULD BECOME SEVERE. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE
HAIL AND DAMAGING WINDS.

BREEZY WINDS WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES
THROUGH TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS THE
WESTERN AND CENTRAL OKLAHOMA AND TEXAS PANHANDLES WHERE A RED FLAG
WARNING IN EFFECT FROM 11 AM TO 9 PM TODAY.

.DAYS TWO THROUGH SEVEN...

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE SOUTHEAST
TEXAS PANHANDLE ON MONDAY AND MONDAY NIGHT...AND ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES ON TUESDAY AND TUESDAY NIGHT. ON
WEDNESDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE EASTERN
HALF OF THE PANHANDLES. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD CONTINUE TO
MONITOR THE LATEST FORECAST AND BE READY FOR POSSIBLE ACTIVATION
TODAY THROUGH WEDNESDAY.

WYNNE

In the hours before

Special weather statement, Apr 26, 10:41 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1041 AM CDT SUN APR 26 2009

OKZ003-261615-
BEAVER OK-
1041 AM CDT SUN APR 26 2009

...STRONG THUNDERSTORM IN SOUTHEASTERN BEAVER COUNTY...

AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF SLAPOUT MOVING NORTHEAST AT 15
MPH.

HAIL UP TO ONE HALF OF AN INCH...STRONG WINDS...AND VERY HEAVY RAINFALL
ARE POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN BEAVER COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

SJOHNSON
Special weather statement, Apr 26, 11:05 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1105 AM CDT SUN APR 26 2009

TXZ015-020-261630-
COLLINGSWORTH TX-WHEELER TX-
1105 AM CDT SUN APR 26 2009

...STRONG THUNDERSTORM IN NORTHWESTERN COLLINGSWORTH AND SOUTH
CENTRAL WHEELER COUNTIES...

AT 1105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF DOZIER MOVING NORTHEAST AT 15
MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN NORTHWESTERN COLLINGSWORTH AND SOUTH CENTRAL WHEELER
COUNTIES...INCLUDING THE CITY OF SHAMROCK...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

SJOHNSON
Special weather statement, Apr 26, 11:11 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1111 AM CDT SUN APR 26 2009

OKZ003-TXZ004-005-261645-
BEAVER OK-LIPSCOMB TX-OCHILTREE TX-
1111 AM CDT SUN APR 26 2009

...STRONG THUNDERSTORMS IN EASTERN BEAVER...NORTHWESTERN LIPSCOMB AND
NORTHEASTERN OCHILTREE COUNTIES...

AT 1111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER BOOKER MOVING NORTHEAST AT 15 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN EASTERN BEAVER...NORTHWESTERN LIPSCOMB AND NORTHEASTERN
OCHILTREE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

SJOHNSON
Special weather statement, Apr 26, 11:40 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1140 AM CDT SUN APR 26 2009

TXZ014-261715-
GRAY TX-
1140 AM CDT SUN APR 26 2009

...STRONG THUNDERSTORM IN GRAY COUNTY...

AT 1140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF LAKE MCCLELLAN MOVING NORTHEAST
AT 20 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN GRAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

SJOHNSON
Local storm report, Apr 26, 12:20 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1220 PM CDT SUN APR 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1219 PM     HAIL             10 S BOOKER             36.31N 100.54W
04/26/2009  E1.50 INCH       LIPSCOMB           TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER AMA01304

LG
Special weather statement, Apr 26, 12:26 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1226 PM CDT SUN APR 26 2009

TXZ009-010-014-261800-
GRAY TX-HEMPHILL TX-ROBERTS TX-
1226 PM CDT SUN APR 26 2009

...STRONG THUNDERSTORM IN NORTHEASTERN GRAY...SOUTHWESTERN HEMPHILL
AND SOUTHEASTERN ROBERTS COUNTIES...

AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF CODMAN MOVING NORTHEAST AT 20
MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN NORTHEASTERN GRAY...SOUTHWESTERN HEMPHILL AND SOUTHEASTERN
ROBERTS COUNTIES...INCLUDING THE CITY OF MIAMI...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

SJOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 5:12 AM CDTRed Flag WarningAMACimarron, Texas16 hr
Apr 26, 11:28 AM CDTSevere Thunderstorm WarningAMABeaver62 min
Apr 26, 12:22 PM CDTSevere Thunderstorm WarningAMABeaver53 min
Apr 26, 12:39 PM CDTFlash Flood WarningAMABeaver4 hr
Apr 26, 2:28 PM CDTSevere Thunderstorm WarningAMABeaver62 min

Nearby

Tornado Warnings in Oklahoma, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.